Liquid T4 is helping but my pulse is now 104bpm

and I am flushing a little. Last time I saw The Endo she suggested Betablockers to ease this, but my appointment isn't til the end of September. I am not toxic and feel better than I have in a long time, Shall I continue on the treatment ? Will my body just settle down on it's on or will I have to stop the meds until I see the endo at the end of Sept?

Best wishes


25 Replies

  • Kitten, is your pulse high like that when you are at home? Or is it high because you were at the doctor. (Mine can be over 90 because I hate my endo. But at home it's in the 70s.)

  • I was at home when I took my pulse, and I took it because I have been feeling pressure round my chest for the last few days ( I have been on this new meds for 12 days) and although only a tiny dose It done alot of good, but now with the pressure around the heart, the flushing and the high pulse I wonder if I need to try and get the betablockers sooner. I do not feel toxic (which is a good sign) or I do I just continue and hope the body just settles down

  • I looked at your previous posts. Are you taking hydrocortisone now? Because for whatever reason, as the thyroid hormone goes up, the sensitivity to steroids goes up too.

    I''ve been taking a bit of prednisone daily since Tuesday night because of terrible back pain. Last night my heart was doing the 'boom boom' and I had some anxiety. Then I twigged: oh, the stupid prednisone. I told myslef to go to sleep and forget about it. But today I'm not taking a second dose in the evening. (besides which, this stuff puffs a person up big time and majorly screws with blood sugar.) I don't know about you, but my tolerance for steroids has gone down since the T4 and T3 have gone up. I wish the damn pain would respond positively to the T4/T3 as well but so far, not.

  • Hello Gabkad,

    Sorry your having all that pain, it's not a bed of roses for you either :<

    I stopped taking Steroids three days ago and one of my horrible symptoms has gone.

    I didn't take any Meds today and I really miss it, Did try to ring the surgery but they don't appear to open. Have to wait til Monday, then they will have to write to the endo to ask about the betablockers - that could take a few weeks, what do I do in the meantime. It's so frustrating

  • Kitten, when you are at a good dose of thyroid, the steroids seem to last longer. Eventually the body gets rid of them. So maybe you'll start to feel better soon. I only took a 2.5 mg prednisone yesterday morning and nothing in the evening and noticed the difference. No boomboom heart stuff.

    Gahh, last night I was so discombobulated after having to listen to the semi-insane confused ramblings of the husband of a friend who died a week ago, that I accidentally took 12.5 mcg T3 with my 100 mcg T4 instead of taking the 6.25 mcg instead. *he's not doing well at all and neither of them had close family here in Canada. He's a strange prickly personality so it's hard to even offer anything more than a listening ear* But this morning I thought, what the heck, and I took 12.5 mcg T3........... I'll see how that works out because in a few weeks that's what I'll want to be taking anyway. It's just that I increased the T4 from 88 mcg to 100 mcg 4 days ago and I don't want to mix things up as regards dose response.

  • I am sorry to hear that, death is always hard to deal with. My grandad is very ill in hospital and so is my partners father - not nice at all.

    A listening ear is always very helpful.

    You look just like a lady I work with - the likeness is uncanny.

    Wow thats alot of medication and quite a Jump - hope it helps.

    I am on 0.5ml - 2.5mcg and this is the best I have every managed - 12 days in a row without going toxic - Just need to get the betablockers sorted really, have you ever taken Betablockers? I know they can be iffy.

    Best wishes

  • No I've never been on any heart medications.

    My doctor did blood pressure testing last year. I had to sit quietly while the machine would take my blood pressure every few minutes. Initially it was quite high and then after 20 minutes it was low. My doctor was saying that eventually I would need to take blood pressure medication..............well, if she would have checked the thyroid levels then maybe the problem would have been obvious (although not to her). Longterm low thyroid results in poor heart function. The heart rate was in the 90s and bp was 150/100. 20 minutes later it was in the 70s and bp was 120/65. So my heart was struggling when I was moving around and when I sat still it would 'relax' because there was no demand on it.

  • Thank you Gabkad :>

    I hope the increase in T3 helps with your pains

  • KW, your GP can telephone or email your consultant. No need for it to take weeks :)

  • Thank you Clutter, I will have to be assertive on Monday.

    I miss the meds and it's only been a day,

    I should just be greatful it is not going toxic : >

  • Hello

    Pulse is getting higher (even though I have stopped the meds) went to see the doc - pulse was 109 and blood pressure a little high. Can't do anything til she has spoken to the endro (who isn't in today) just got to wait. When I eat the pulse gets even higher.

    I am confused by this - the meds where great, no sign of going toxic or any other issue, and someone even commented on how well I looked.

    Day three without meds and back to being zombie like

    I hope they don't stop the liquid T4 - I really need that

  • KW, I wonder whether your pulse is rising because of the changes your body is experiencing now it is getting hormone replacement.

    Will the endo be available tomorrow?

  • Thank you for replying Clutter - Excellent thinking - I never thought of that, maybe it isn't the medication at all.

    The GP said if she couldn't speak with the endro tomorrow then she would have to revert to plan B (whatever that might be) but the pulse is rising and much worse after I eat.

    Best wishes

  • KW, isn't that a normal reaction to metabolising food? Does the increased pulse return to it's pre-eating rate an hour or so after eating?

  • Hello Clutter, No, I am afraid it doesn't - it is constantly high, but waking pulse this morning was 68. As soon as I start walking or doing anything it rises a lot - I can feel the pressure around the chest all the time, even when the pulse is low, when the pulse gets high I can feel it pounding.

    Sadly this isn't a normal reaction, certainly nothing I have experienced before

  • Try reducing your dose slightly. It may have the desired affect.

    This is from a previous post.

    You may only need 1 beta-blocker per day. So if you take levo in morning I would take 1 at bedtime.

  • Hello Shaws,

    Thank you very much for your rely.

    I am only taking 0.5ml = 2.5mcg a day and it has been working wonders.

    I do not feel toxic in anyway, It is just this pressure around the heart and high pulse, the endo said that is normal while the body gets used to the meds, Is this correct? I have not had any meds today and really miss it.

    I have stopped the HC, It may take a couple of weeks to get the betablockers as they will have to contact the endo - to ask her but what do I do in the meantime.

    I didn't realise betablockers could inhabit the conversion - I seemed to have enough problem with that as it is.

    Do I have to have a betablocker everynight or is can I just take them when I need one? I am aware they can cause issues and be addictive

  • Sometime we do need a betablocker when our heart rate is too fast and it can be acclimatising to the meds. I have had to take beta-blockers and I was glad to. Also on liquid it may not have the same effect as a tablet (that's just a guess).

    You cannot have your heart going too fast and I also had to go to A&E several times but have been given all-clear.

  • Hello Shaws,

    A & E my goodness - how horrible, what a relief you got the all clear.

    It just seems to take forever to get everything just so before the meds stop making it much worse.

    I would love to have some betablockers - that medication made lots of improvements and now I can't have any. I will have to speak with the GP Monday.

    Best wishes


  • I hope your consultation goes well. You do feel bad when your pulse is going too high when resting.

  • Thank you Shaws - is this a normal reaction? It didn't seem like it was going wrong but I have had to stop the meds.

    Do you have to stay on Betablockers for ever or does your body just adjust to having the medication?

    Thank you

  • Thank you Shaws - is this a normal reaction? It didn't seem like it was going wrong but I have had to stop the meds.

    Do you have to stay on Betablockers for ever or does your body just adjust to having the medication?

    Thank you

  • If it is the medication which causes the palpitations then when you stop meds palpitations disappear.

    If Palpitations continue on their own I think your GP would send you to see a cardiologist just to rule anything else out.

    This is a link re adrenals/palpitations just for information.

  • Hello Shaws - thank you for the link, I did stop the HC on Thursday but the problem had already started - maybe I need to go back on it.

    I have not had any meds since Friday but the problem is still their - I will speak with the GP

    Best wishes

  • Hello Shaws - thank you for the link, I did stop the HC on Thursday but the problem had already started - maybe I need to go back on it.

    I have not had any meds since Friday but the problem is still their - I will speak with the GP

    Best wishes

You may also like...